Tech glitch sees bank duplicate payments

Bank of Ireland duplicated Visa debit transactions and deducted them from customers’ bank accounts due to an error yesterday.

The bank said it was working on cancelling duplicated transactions and returning affected accounts back to the correct balances.

A spokesperson said: “We are in the process of reversing the duplicated transactions and no customers will be impacted by fees and charges.”

The Central Bank said it was working with Bank of Ireland to ensure customers were not adversely affected.

The processing problem at Bank of Ireland comes just weeks after AIB suffered a large scale debit card issue in the run-up to Christmas, with thousands of customers unable to withdraw cash at ATMs not operated by the bank.

Ulster Bank has also been hit by technical problems. In December, a glitch saw overnight payments being delayed.

A spokesperson for the Central Bank said banks are expected to have robust systems in place, “and where issues that impact customers arise they should be addressed and rectified urgently”.

A spokesperson for the Central Bank added: “In this regard, the Central Bank expects firms to communicate clearly and promptly with affected customers when a technical incident occurs, including details of the impacted service, details of alternative access to services and an undertaking that identifiable loss will be remediated.”


More in this Section

Battle of big forces at Ryanair

More public investment needed for Cork to thrive

Too early to tell whether prices and wages will rise

Little room for hot air in energy debate


Breaking Stories

Ireland gets credit rating boost from ratings agency Fitch

Latest: Ryanair brand Which? customer satisfaction survey 'worthless'

GDP surge will extend next year, say analysts

Minister confirms 125 vacancies at Central Bank

Lifestyle

Review: N.E.R.D - No One Ever Really Dies: Their finest album to date

Everyone's mad at Google - Sundar Pichai has to fix it

Scenes from the analogue city - Memories of Limerick from the late 80s and early 90s

Ask Audrey: 'I heard that Viagra fumes from Pfizer’s were causing stiffys below in Ringaskiddy'

More From The Irish Examiner